Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

In desperate need of help crossing over to V


[Sc...]

Recommended Posts

I have been on benzos for 18 years now.  In the last year I got from 6mg of K a day to 0.5mg last month.  I attempted to get off of the last 0.5mg of K and it is now no mystery to me why I crashed and burned.  I found this site 2 weeks ago and blew up the internet and have read the Ashton Manual 6 times.  I am currently trying to crossover from 1mg of K to 20mg of V.  I can now clearly see after 18 years of mostly K you just don't crossover to 20mg of V without any problems.  I am currently trying 0.5mg of K in the morning and 10mg of V at night.  I am trying to make the crossover gradually.  I now realize that attempting to get off of 0.5 mg of K was a huge mistake and it has completely destabilized my entire central nervous system. My doctor is great and is letting me man the ship but we updosed back to 1mg of K and tried to crossover to 20mg of V because we now know that V is obviously the benzo of choice to taper from.  Updosing back to 1mg of K and trying to crossover to V right away was obviously a mistake.  I am currently on 0.5mg of K in the morning and 10mg of V at night.  My resting heart rate went from 55 to 85bpm.  My REM and deep sleep in the goofiest it has been in the last year.  My joints and muscles ache in every location and I am extremely irritable.  I was a chemist and synthesized DNA and pharmaceutical drugs my entire career so I now understand what is going on at the chemical level here.  My nervous system is out of whack and my GABA receptors have been burned out by the benzos.  I somehow need to make the crossover so I can very slowly taper off of V so that my neurons and GABA receptors can slowly heal and be able to get my neurons exchanging GABA on their own naturally to calm me down without the aid of benzos.  I can now see without benzos in my system the GABA can not enter my neurons via the negatively charged Cl ions to shut the nerve impulses down to calm me down.  My entire CNS is screaming bloody murder right now.  Does anyone have any advice how to make the crossover so I can stabilize on V so I can then make the long journey of tapering off of V of which I can see I should have done in the first place.  Any advice would be appreciated.  Bear in mind I am patient and the damage the 18 years of benzos caused I can endure a lot of pain.  It is an absolute mystery to my current doctor how I am even still here to make this journey to get off of them.
Link to comment
Share on other sites

First - congrats on reducing your dosage so much.  Getting from 6 to 0.5 is noteworthy!!

 

What you've experienced is pretty common.  Sounds like you tried to jump from 0.5, then reinstated, and now neither 0.5 nor 1.0 are working for you.  We see that a lot around here, and I'm not aware of a quick fix.

 

Your poor CNS has been put thru a lot lately.  It might be best to leave it alone for a while and allow it to recover.  It might take a while.  Crossing over adds another variable that you might not want to add right now.  Sometimes a long hold is the only approach to moving forward.

 

I wish I had a better answer for you.

Link to comment
Share on other sites

It makes more sense to me to do one thing at a time, so getting stable again would seem to be a good idea to me (before crossing over or continuing with the taper).

 

Sadly, there's no guarantee that 0.5 + 0.5 will have you feeling like you did when you were taking 1.0 (or even 0.5) previously.  It may take some time to get stable again.  I don't have a good explanation for why this occurs, but we see it a lot when people jump then reinstate. 

 

It's a very complex system - lots of physiology papers written about it if you like that kind of stuff.  People often look for a quick fix supplement, but nothing stands out for a significant number of individuals.  I added 300mg gabapentin for a couple of months.  It helped to mask the withdrawal symptoms a bit (mostly helped me with sleep), but adding a new drug can bring its own problems.

 

Were you taking it exclusively at night (for sleep) before you started your taper??  Or were you dosing a couple of times a day?  If you used it primarily for sleep, you might want to do your entire dose at night.  Days might be rougher, but you'll probably sleep better.

Link to comment
Share on other sites

×
×
  • Create New...